Alert archive / Georgia / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 232, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 15, 2017, 3:20 PM EDT for Decatur County, Georgia; Gadsden County, Florida. It was in force for 55 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 15, 2017, 3:20 PM EDT (19:20 UTC)
- Expired
- Jul 15, 2017, 4:15 PM EDT
- In force
- 55 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Gadsden County, FL, Decatur County, GA
The radar
The Tallahassee radar (KTLH), 51 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 15, 4:00 PM EDT | TSTM WND DMG | 3 Ssw Bainbridge, GA | TREE DOWN RESULTED IN A POWER OUTAGE SOUTH OF BAINBRIDGE ON SATURDAY. REPORTED ON THE GEORGIA POWER OUTAGE WEBSITE |
| Jul 15, 4:00 PM EDT | TSTM WND DMG | Bainbridge, GA | REPORTS OF TREES AND POWERLINES DOWN THROUGHOUT BAINBRIDGE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 40 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.3 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 696 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 1101 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
654
WUUS52 KTAE 151920
SVRTAE
FLC039-GAC087-152015-
/O.NEW.KTAE.SV.W.0232.170715T1920Z-170715T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
320 PM EDT SAT JUL 15 2017
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
Northeastern Gadsden County in Big Bend of Florida...
Decatur County in southwestern Georgia...
* Until 415 PM EDT
* At 319 PM EDT, a severe thunderstorm was located near Quincy,
moving north at 10 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Quincy, Bainbridge, Havana, West Bainbridge, Gretna, Attapulgus,
Climax, Hanover, Freemont, Littman, Douglas City, Darsey, Florence,
Scotland, Jamieson, Recovery, Laingkat, Santa Clara, Shady Rest and
Amsterdam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3069 8438 3069 8436 3061 8432 3060 8433
3050 8468 3078 8483 3078 8481 3080 8481
3080 8479 3084 8477 3088 8477 3089 8476
3093 8476 3095 8474 3102 8438
TIME...MOT...LOC 1919Z 159DEG 9KT 3061 8452
HAIL...<.75IN
WIND...60MPH
$$
42-DVD1 follow-up statement
887
WWUS52 KTAE 151937
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
337 PM EDT SAT JUL 15 2017
FLC039-151946-
/O.CAN.KTAE.SV.W.0232.000000T0000Z-170715T2015Z/
Gadsden FL-
337 PM EDT SAT JUL 15 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GADSDEN COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 3069 8438 3071 8479 3078 8483 3078 8481
3080 8481 3080 8479 3084 8477 3088 8477
3089 8476 3093 8476 3095 8474 3102 8438
TIME...MOT...LOC 1936Z 177DEG 18KT 3068 8469 3088 8437
$$
GAC087-152015-
/O.CON.KTAE.SV.W.0232.000000T0000Z-170715T2015Z/
Decatur GA-
337 PM EDT SAT JUL 15 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR DECATUR COUNTY...
At 336 PM EDT, severe thunderstorms were located along a line
extending from 7 miles northeast of Greensboro to near Whigham,
moving north at 20 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Bainbridge, West Bainbridge, Attapulgus, Climax, Laingkat, Hanover,
Fowlstown, Amsterdam, Recovery, Faceville and Decatur Co A/P.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3069 8438 3071 8479 3078 8483 3078 8481
3080 8481 3080 8479 3084 8477 3088 8477
3089 8476 3093 8476 3095 8474 3102 8438
TIME...MOT...LOC 1936Z 177DEG 18KT 3068 8469 3088 8437
HAIL...<.75IN
WIND...60MPH
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 2:40 PM EDT, 40 minutes earlier.
Area forecast discussion, Jul 15, 2:40 PM EDT, 40 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 240 PM EDT Sat Jul 15 2017 .NEAR TERM [Through Tonight]... Scattered to numerous showers and thunderstorms are expected this afternoon with the highest concentration stretching from the big bend and eastern panhandle northward into adjacent sections of southern Georgia. Storms will diminish after sunset with overnight lows generally in the mid 70s. One or two stronger storms cannot be ruled it, which is typical for this time of year. .SHORT TERM [Sunday Through Monday Night]... An upper level trough over the eastern CONUS will amplify through Sunday night, pushing a weak surface frontal boundary into the southeast by Sunday night. Our local area will see deep southwesterly flow, keeping atmospheric moisture content high and the N FL seabreeze front active. Expect scattered to numerous showers and thunderstorms both Sunday and Monday afternoon and highs in the upper 80s. Overnight lows will be in the low to mid 70s. .LONG TERM [Tuesday Through Saturday]... Part of the upper level trough will break off and become a cutoff low Tuesday/Tuesday night, then weaken and drift southwestward through the weekend. Afternoon seabreeze thunderstorms will be mostly focused across N FL, though scattered storms may still move inland into SW GA and SE AL. Highs will increase through the week into the low to mid 90s. Lows will remain mostly in the mid 70s. && .AVIATION [Through 18Z Sunday]... Scattered showers and thunderstorms are possible in the afternoon at all terminals, although any visibility reductions will be brief. The greatest chance of seeing a storm this afternoon appears to be near TLH and VLD. Otherwise, VFR conditions will generally prevail through the remainder of the period. && .MARINE... A weak frontal boundary will stall to our north, keeping winds generally from the south through the early week. Around mid-week, high pressure will begin to dominate again. Outside of thunderstorms, winds will be light and seas will be low through the period. && .FIRE WEATHER... No concerns. && .HYDROLOGY... A wet pattern will remain in place through early next week. Most areas will see 5 day accumulations around 1-2 inches with isolated higher values. No widespread flooding is expected. Areas that receive higher rainfall totals over a shorter period of time may see localized flooding. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 74 89 74 88 74 / 20 50 30 50 20 Panama City 76 86 75 85 75 / 30 40 40 50 30 Dothan 73 88 72 87 73 / 30 60 40 50 20 Albany 74 90 73 88 73 / 30 60 40 50 30 Valdosta 73 90 74 88 73 / 20 60 40 60 30 Cross City 73 91 73 90 73 / 20 40 20 40 20 Apalachicola 76 87 76 87 76 / 30 40 30 50 30 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...DVD SHORT TERM...Moore LONG TERM...Moore AVIATION...DVD MARINE...Moore FIRE WEATHER...Barry HYDROLOGY...Moore
In the hours before
Special weather statement, Jul 15, 2:06 PM EDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
206 PM EDT SAT JUL 15 2017
FLZ029-034-151845-
Inland Dixie FL-Lafayette FL-
206 PM EDT SAT JUL 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LAFAYETTE AND
NORTHEASTERN DIXIE COUNTIES UNTIL 245 PM EDT...
At 206 PM EDT, National Weather Service doppler radar indicated a a
strong thunderstorm near Cross City, moving northeast at 5 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Cross City, Branford, Shamrock, Cross City Airport, Old Town, Grady,
Hatch Bend, Eugene, Fletcher, Guaranto Springs, Fletcher Springs and
Fanning Springs.
LAT...LON 2983 8290 2982 8293 2980 8292 2976 8295
2972 8296 2970 8294 2970 8296 2961 8297
2958 8295 2955 8296 2954 8298 2952 8297
2958 8325 2997 8318 2996 8293 2989 8292
2990 8290 2986 8288
TIME...MOT...LOC 1806Z 214DEG 7KT 2970 8306
42-DVDSpecial weather statement, Jul 15, 2:29 PM EDT, 51 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
229 PM EDT SAT JUL 15 2017
GAZ145-146-158-151900-
Colquitt GA-Mitchell GA-Thomas GA-
229 PM EDT SAT JUL 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MITCHELL...NORTHERN
THOMAS AND COLQUITT COUNTIES UNTIL 300 PM EDT...
At 229 PM EDT, National Weather Service doppler radar indicated a a
strong thunderstorm over Ochlocknee, or 11 miles north of
Thomasville, moving north at 5 mph. Other strong storms were located
across southern Colquitt county.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Moultrie, Norman Park, Ochlocknee, Coolidge, Riverside, Schley,
Berlin, Funston, Ellenton, Enon, Cotton, South Moultrie,
Merrillville, Chastain, Moultrie Municipal A/P, Quality, Murphy, Cool
Spring, Pineboro and Autreyville.
LAT...LON 3121 8351 3118 8354 3112 8356 3104 8368
3104 8373 3100 8374 3092 8384 3093 8409
3094 8410 3097 8412 3108 8412 3108 8413
3119 8412 3130 8371 3123 8351
TIME...MOT...LOC 1829Z 194DEG 6KT 3100 8402
42-DVDSpecial weather statement, Jul 15, 2:51 PM EDT, 29 minutes before
Special Weather Statement National Weather Service Tallahassee FL 251 PM EDT SAT JUL 15 2017 FLZ016-017-GAZ156-157-151930- Gadsden FL-Leon FL-Decatur GA-Grady GA- 251 PM EDT SAT JUL 15 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GADSDEN...NORTH CENTRAL LEON...SOUTHEASTERN DECATUR AND SOUTHWESTERN GRADY COUNTIES UNTIL 330 PM EDT... At 250 PM EDT, National Weather Service doppler radar indicated a a strong thunderstorm near Havana, moving north at 5 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Havana, Tallahassee, Freemont, Darsey, Lake Iamonia, Concord, Orchard Pond, Jamieson, Rocky Hill, Calvary, Reno, Amsterdam and Hinson. LAT...LON 3057 8424 3058 8446 3080 8448 3078 8417 TIME...MOT...LOC 1850Z 185DEG 6KT 3065 8435 42-DVD
Special weather statement, Jul 15, 3:05 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
305 PM EDT SAT JUL 15 2017
GAZ148-151930-
Berrien GA-
305 PM EDT SAT JUL 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BERRIEN COUNTY UNTIL
330 PM EDT...
At 305 PM EDT, National Weather Service doppler radar indicated a a
strong thunderstorm 7 miles east of Nashville, moving northeast at 10
mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Nashville, Alapaha, Berrien Co A/P, Gladys, Weber, Glory and
Bannockburn.
LAT...LON 3123 8305 3117 8304 3116 8328 3148 8327
3147 8315 3146 8315 3144 8314 3140 8314
3139 8312 3136 8311 3135 8308 3133 8306
3130 8306 3128 8304
TIME...MOT...LOC 1905Z 209DEG 9KT 3124 8313
42-DVDSpecial weather statement, Jul 15, 3:15 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
315 PM EDT SAT JUL 15 2017
GAZ145-146-151945-
Colquitt GA-Mitchell GA-
315 PM EDT SAT JUL 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MITCHELL AND
NORTHWESTERN COLQUITT COUNTIES UNTIL 345 PM EDT...
At 315 PM EDT, National Weather Service doppler radar indicated a a
strong thunderstorm near Pelham, moving north at 10 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Pelham, Camilla, Sale City, Laney, Mitchell Co A/P, Poplar Arbor
Church, Hartsfield, Ticknor, Hinsonton and Cotton.
LAT...LON 3134 8400 3133 8399 3133 8393 3108 8396
3108 8418 3123 8429 3135 8400
TIME...MOT...LOC 1915Z 159DEG 9KT 3110 8406
42-DVDSpecial weather statement, Jul 15, 3:16 PM EDT, 4 minutes before
Special Weather Statement National Weather Service Tallahassee FL 316 PM EDT SAT JUL 15 2017 FLZ016-GAZ156-151945- Gadsden FL-Decatur GA- 316 PM EDT SAT JUL 15 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GADSDEN AND SOUTHEASTERN DECATUR COUNTIES UNTIL 345 PM EDT... At 316 PM EDT, National Weather Service doppler radar indicated a a strong thunderstorm near Quincy, moving north at 10 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Quincy, Havana, Gretna, Attapulgus, Freemont, Littman, Douglas City, Mount Pleasant, Florence, Scotland, Jamieson, Gibson, Faceville, Laingkat, Santa Clara, Shady Rest, Fowlstown, Quincy Airport, Branchville and Hinson. LAT...LON 3056 8439 3049 8464 3074 8478 3084 8447 TIME...MOT...LOC 1916Z 159DEG 9KT 3060 8452 42-DVD
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 2:29 PM EDT | Special Weather Statement | TAE | Colquitt | 31 min |
| Jul 15, 2:51 PM EDT | Special Weather Statement | TAE | Grady | 39 min |
| Jul 15, 3:05 PM EDT | Special Weather Statement | TAE | Berrien | 25 min |
| Jul 15, 3:15 PM EDT | Special Weather Statement | TAE | Mitchell | 30 min |
| Jul 15, 3:44 PM EDT | Special Weather Statement | TAE | Berrien | 31 min |
| Jul 15, 3:47 PM EDT | Severe Thunderstorm Warning | TAE | Berrien | 43 min |
| Jul 15, 3:56 PM EDT | Severe Thunderstorm Warning | TAE | Thomas | 49 min |
| Jul 15, 4:19 PM EDT | Severe Thunderstorm Warning | TAE | Worth | 41 min |
| Jul 15, 4:20 PM EDT | Areal Flood Advisory | TAE | Berrien | 115 min |
| Jul 15, 4:42 PM EDT | Severe Thunderstorm Warning | TAE | Dougherty, Turner, Worth | 48 min |
| Jul 15, 5:10 PM EDT | Areal Flood Advisory | TAE | Turner, Worth | 65 min |
| Jul 15, 12:54 AM EDT | Special Weather Statement | TAE | Leon | 51 min |
| Jul 15, 10:13 AM EDT | Special Marine Warning | TAE | 47 min | |
| Jul 15, 10:56 AM EDT | Special Marine Warning | TAE | 64 min | |
| Jul 15, 11:56 AM EDT | Special Marine Warning | TAE | 64 min | |
| Jul 15, 1:51 PM EDT | Special Weather Statement | TAE | Wakulla | 39 min |
| Jul 15, 2:06 PM EDT | Special Weather Statement | TAE | Gilchrist | 39 min |
| Jul 15, 3:16 PM EDT | Special Weather Statement | TAE | Gadsden | 29 min |
| Jul 15, 5:24 PM EDT | Special Weather Statement | TAE | Madison | 51 min |
| Jul 15, 5:50 PM EDT | Special Weather Statement | TAE | Calhoun | 25 min |
| Jul 15, 6:11 PM EDT | Special Weather Statement | TAE | Jackson | 49 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2017Severe Thunderstorm Warnings in Florida, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.